Login
Questions or Comments!
admin@frumsupport.com

Get FrumSupport News! Join our mailing list.
Email:


Search

Navigation:

 Tehilim List  < Refresh >
TOPIC TITLE: Psoriasis
Created On 1/24/05 10:09 PM
Topic View:

View thread in raw text format


Emunah613
Junior Supporter

Posts: 15
Joined: Jan 2005

1/24/05 10:09 PM
User is offline

Is there anyone out there with Moderate or SEVERE Psoriasis that is on these new bio meds called REMICADE or ENBREL ?

 
Reply
   
Quote
   
Top
   
Bottom
     



ymeadows
Junior Supporter

Posts: 2
Joined: Jan 2005

1/27/05 2:30 PM
User is offline

Yes--I am. I am on Enbrel for both Psoriatic Arthritis and Psoriasis. I have had excellent results with no side effects. A mechaieh, mammish.
 
Reply
   
Quote
   
Top
   
Bottom
     



Emunah613
Junior Supporter

Posts: 15
Joined: Jan 2005

1/27/05 6:48 PM
User is offline

Thats good to hear,can i ask,do you have bad psoriasis,and how long do these kind of meds take to work? Thanks.
 
Reply
   
Quote
   
Top
   
Bottom
     



ymeadows
Junior Supporter

Posts: 2
Joined: Jan 2005

2/2/05 3:51 PM
User is offline

I hadTextbad psoriasis--coverage over 80 plus percent of my body. Enbrel got rid of virtually all my psoriasis in about 2-3 weeks with no side effects. The stuff has been a nes mammish for me. I can't recommend it highly enough. I have heard a lot of similar feedback from other people who also have serious psoriasis.

What's even better is that I also have psoriatic arthritis. Enbrel was originally indicated for arthritis and has worked beautifully for that as well, again, without side effects.
 
Reply
   
Quote
   
Top
   
Bottom
     



Emunah613
Junior Supporter

Posts: 15
Joined: Jan 2005

2/2/05 10:50 PM
User is offline

I'm really happy to hear that!!
 
Reply
   
Quote
   
Top
   
Bottom
     



ryg
Junior Supporter

Posts: 4
Joined: Mar 2005

3/11/05 2:43 AM
User is offline

i have been figting psoriasis for many years mostly on my hands, skin cracking and flaking
I am a Rabbi and pepoel feel my hand shake and wonder why my hands are like that.

does this justify this new meds ? i heard there is a chance of leukeimia as a side effect???

thanks
 
Reply
   
Quote
   
Top
   
Bottom
     



ecl
Junior Supporter

Posts: 1
Joined: Mar 2005

3/29/05 10:58 PM
User is offline

I have been on enbrel for almost a year, and it has helped me a lot. I have psoraisis which used to range between moderate and severe, at one point covering close to my whole body. I also have psoraitic arthritis, which at the time I went on enbrel was spreading, causing me a lot of pain and fatigue, and not responding well to other meds.
The skin problem, in my mind, never justified using harsh and internal meds. The arthritis was interfering with my life and I was warned that it could eventually cause bone damage and disability chas veshalom if not properly treated.
Obviously, everyone has to choose for themselves how much psoraisis affects their lives, and make their own choices. Any medication that you put in your body has an effect. The new medications such as enbrel are actually much safer than the other stuff out there. As for the stories of scary side effects, if you are actually considering the medication you should look into it more carefully and not base it on hearsay. A lot of those instances are only very slightly higher than in the normal population, mostly in people more prone to such things, etc. Drug companies have to be very careful in warning people to avoid problems.
I also do not know how quickly a doctor will prescribe these meds or insurance will cover them for a mild case. I could not receive enbrel until I had gone through a period of time on other meds and proven that they did not work. Not every insurance company covers enbrel. It is very expensive - up to 1500 dollars a month. My insurance covers eighty percent, leaving me with the remaining 300 dollars a month to pay. It is a tremendous strain on me, but it has baruch hashem improved my life to the extent that it is a necesity.
I wish you well in whatever you decide to do.
 
Reply
   
Quote
   
Top
   
Bottom
     



abbi5411
Junior Supporter

Posts: 1
Joined: Dec 2006

12/8/06 9:37 PM
User is offline

I suffer with the same problems. I have been on methotrexate for about 4 years. It was wonderful at first and I cleared up and was with out pain, but now it seems I am back about where I started. Every two years or so you have to have liver biopsy. I just tried Humira, and it looked like it was going to work, but it did cause problems when my heartbeat. I did not like to have to take the two med together, but that is the way I had to do it. I hate to take any meds, I wonder what it is doing to me. My blood work always comes back okay and the liver is fine, but I still wonder what it is doing to me. They want to put me on enbrel, and I would like to know how it has worked for others. Would like to hear from someone who has taken it, and if you had any problems?

Thank you
 
Reply
   
Quote
   
Top
   
Bottom
     

View thread in raw text format
FORUMS > Psoriasis < Refresh >

Navigation:

The information in this site is not intended to replace the advice of a doctor. FrumSupport disclaims any liability for the decisions you, the User, makes based on information on this site. By using this site, reading, viewing, posting or otherwise, you signify your assent to the Terms and Conditions of Use. If you do not agree to all these Terms and Conditions of Use, please do not use this site. FrumSupport may revise and update these Terms and Conditions of Use at anytime. Your continued usage of FrumSupport will mean you accept those changes.

If you think you or someone you know has a medical emergency, call your doctor, Hatzolah or 911 immediately. FrumSupport cannot and does not monitor forums and postings and cannot and will not pro-actively obtain help for users in need as FrumSupport does not have the funds or people power to accomplish such tasks and it will infringe on the anonymity of each user. Therefore, FrumSupport’s liability is limited by this paragraph and as further set forth in the Terms and Conditions of Use.